Alert archive / Texas / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Mar 24, 1999, 10:31 PM CST for Terrell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 1999, 10:31 PM CST (04:31 UTC)
- Expired
- Mar 25, 1999, 1:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 191 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2335 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 250431 FFWMAF TXC443-250725- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 1031 PM CST WED MAR 24 1999 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN TERRELL COUNTY IN WESTERN TEXAS * UNTIL 130 AM CST * AT 1030 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 3-4 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF NORTHERN TERRELL COUNTY DURING THE PAST 3 HOURS. THUNDERSTORMS WITH HEAVY RAIN CONTINUE ACROSS THIS AREA AND ARE DRIFTING SOUTH. * EXCESSIVE RAINFALL AT THE RATE OF 1 TO 2 INCHES PER HOUR WILL PRODUCE FLOODING ACROSS LOW LYING AREAS. BE ESPECIALLY CAUTIOUS OF LOW WATER CROSSINGS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. SD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 24, 9:00 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 24, 9:00 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 900 PM CST WED MAR 24 1999 MAF RADAR INDICATING TSRA FROM JUST S OF SHEFFIELD EWD TO SONORA. THIS LINE HAS REMIAINED NEARLY STATIONARY (PERHAPS DRIFTING S) DURING THE PAST HOUR. THE LINE CONTINUES TO BUILD WWD INTO NRN TERRELL COUNTY. LOW CLDS MOVING INTO THE FA FROM THE NE...WITH OVERCAST CONDITIONS GENERALLY NE OF HWY 87 ATTM. 00Z RUC...SEEMS TO HAVE A PRETTY GOOD HANDLE ON LOW CLDS AND WIND. APPEARS WINDS MAY STAY UP UNTIL AT LEAST MIDNIGHT...SO WILL INCREASE WINDS ACROSS PORTIONS OF THE AREA. UPDATED ZONES ON THE WAY. SD
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 9:08 PM CST | Severe Thunderstorm Warning | MAF | Terrell | 47 min |
| Mar 24, 10:37 PM CST | Severe Thunderstorm Warning | MAF | Terrell | 63 min |
Nearby
Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.